MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient reported experiencing blurred vision in her left eye, which had a monofocal intraocular lens (iol) implanted.This visual impairment has affected her ability to recognize faces on her television.Additionally, the patient observed a black, floating spot in her vision.Despite using over-the-counter eye drops, the blurred vision persisted.The patient indicated undergoing bilateral iol implantation in 2019.Approximately four months ago, the patient noticed a black dot in her left eye, and two months later, her blurry vision began.The patient mentioned that this issue has been resolved, and her vision is currently fine with no issues.Around (b)(6) 2025, the patient returned to her doctor who reportedly cleaned all the gunk in her left eye using a laser treatment.The patient is unclear whether the condition was posterior capsule opacification (pco) and if a yttrium-aluminum-garnet (yag) laser was used, only recalling that a laser was involved.The patient emphasized that only her left eye was treated, and her right eye is fine.She confirmed that no additional medications or procedures were performed on her eye at that time.Further details were not provided.
 
Additional Manufacturer Narrative
Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22918730
Report Number3012236936-2025-000228
Device Sequence Number9819634
Product Code HQL
UDI-Device Identifier05050474558298
UDI-Public(01)05050474558298(17)211108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite